Alert archive / Missouri / Frost Advisories in 2016
Frost Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Oct 20, 2016, 3:24 PM CDT for 21 counties in Missouri; Doniphan County, Kansas. It took effect at Oct 21, 2016, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2016, 3:24 PM CDT (20:24 UTC)
- In effect from
- Oct 21, 2016, 3:00 AM CDT
- Expired
- Oct 21, 2016, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
All 22 counties
Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 8.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
501 WWUS73 KEAX 202024 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 324 PM CDT THU OCT 20 2016 ...AREAS OF FROST LIKELY OVER MUCH OF NORTHERN MISSOURI... KSZ102-MOZ001>008-011>017-020>025-210430- /O.NEW.KEAX.FR.Y.0003.161021T0800Z-161021T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...WATHENA...ELWOOD...TROY...HIGHLAND... TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA 324 PM CDT THU OCT 20 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY. * TEMPERATURE...OVERNIGHT TEMPERATURES WILL BOTTOM OUT IN THE MIDDLE 30S. * TIMING...FROST IS MOST LIKELY TO FORM BETWEEN DURING THE PRE-DAWN HOURS OF FRIDAY MORNING. * IMPACTS...ANY SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
137 WWUS73 KEAX 210216 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 916 PM CDT THU OCT 20 2016 ...AREAS OF FROST LIKELY OVER MUCH OF NORTHERN MISSOURI... KSZ102-MOZ001>008-011>017-020>025-211300- /O.CON.KEAX.FR.Y.0003.161021T0800Z-161021T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...WATHENA...ELWOOD...TROY...HIGHLAND... TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA 916 PM CDT THU OCT 20 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT FRIDAY... * TEMPERATURE...OVERNIGHT TEMPERATURES WILL BOTTOM OUT IN THE MIDDLE 30S. * TIMING...FROST IS MOST LIKELY TO FORM BETWEEN DURING THE PRE- DAWN HOURS OF FRIDAY MORNING. * IMPACTS...ANY SENSITIVE OUTDOOR PLANTS AND VEGETATION MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED OR BROUGHT INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
635 WWUS73 KEAX 211254 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 754 AM CDT FRI OCT 21 2016 KSZ102-MOZ001>008-011>017-020>025-211400- /O.EXP.KEAX.FR.Y.0003.000000T0000Z-161021T1300Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON- INCLUDING THE CITIES OF...WATHENA...ELWOOD...TROY...HIGHLAND... TARKIO...ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA 754 AM CDT FRI OCT 21 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... TEMPERATURES ARE BEGINNING TO WARM ACROSS THE AREA...THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AS SCHEDULED. $$ 32
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Oct 20, 12:19 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Oct 20, 12:19 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1219 PM CDT Thu Oct 20 2016 .Discussion... Issued at 332 AM CDT THU OCT 20 2016 Coldest day of the next 7 days will be today --highs in the 50s and low 60s--, but we are expecting a return to nice, if above normal, temperatures for the weekend much of next week. Water vapor imagery this morning shows a progressive longwave trough shifting across the Plains States. The low level jet associated with this trough has kept showers and thunderstorms going across southern Missouri yesterday through the early morning hours, with a secondary area of light rain in eastern Nebraska and northeast Kansas thanks to the frontogenic forcing along a secondary cold front that will sweep into the region today. The showers sliding into far northwest Missouri will slowly dissipate through the morning hours as forcing along this secondary boundary lets up; however, a few showers or sprinkles will be possible through the morning hours. The cool air that the north winds will bring today will suppress afternoon highs, keeping today's readings a bit below normal. This cool spell will result in lows Thursday morning in the mid to upper 30s across the region. Current projections indicate that it wont be cold enough for a freeze, though some frost may be possible thanks to clear skies and calm winds. The cool weather wont last long as the progressive trough's axis, that is allowing the cool air to spill south, will move to our east later tonight placing Kansas and Missouri under the expanding influence of an upper level ridge. This will allow temperatures to start creeping back up on Friday -highs in the 60s-, but the notable warmup to above normal temperatures will occur over the weekend with 70s expected for afternoon highs. This run of above normal temperatures looks to run well into next week with 70s for highs. Next chance for widespread rain looks to wait till the later half of next week. && .Aviation...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1218 PM CDT THU OCT 20 2016 Scattered showers should exit central MO by 19z with clearing skies spreading southeast across northern and west central MO and eastern KS. VFR conditions expected during this forecast period although some concern that NE/SD low-end MVFR stratus could work into northwest MO very late tonight. Models probably not handling this thin band of moisture very well but do think it will stay north and west of the TAF sites. Nevertheless will pass along to next shift to monitor this stratus and adjust forecasts accordingly. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Cutter Aviation...MJ
Hazardous weather outlook, Oct 20, 5:03 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 503 AM CDT THU OCT 20 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 503 AM CDT THU OCT 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT CHANCE FOR HAZARDOUS WEATHER IS TUESDAY EVENING. AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
Nearby
Frost Advisories in Missouri, 2016Frost Advisories in Kansas, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.